Alert archive / Oregon / Red Flag Warnings in 2016

Red Flag Warning 9, NWS Boise, ID

August 28, 2016

NWS Boise, ID issued this red flag warning at Aug 28, 2016, 2:00 PM PDT. It took effect at Aug 29, 2016, 12:00 PM PDT. It was in force for 32 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 28, 2016, 2:00 PM PDT (21:00 UTC)
In effect from
Aug 29, 2016, 12:00 PM PDT
Expired
Aug 30, 2016, 8:00 PM PDT
In force
32 hr
Issued by
NWS Boise, ID

The text

As transmitted.

580 
WWUS85 KBOI 282100
RFWBOI

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
300 PM MDT SUN AUG 28 2016

...HOT, DRY, WINDY, AND UNSTABLE CONDITIONS ON MONDAY...

.STRENGTHENING SOUTHWESTERLY FLOW ALOFT WILL CAUSE GUSTY
SOUTHWEST WINDS ACROSS EASTERN OREGON MONDAY AFTERNOON AND
EVENING. ADDITIONALLY -  A HOT, DRY, AND UNSTABLE AIR MASS
WILL BRING HAINES 6 CONDITIONS AND AFTERNOON RELATIVE 
HUMIDITY LESS THAN 10 PERCENT.

ORZ636-637-646-292130-
/O.NEW.KBOI.FW.W.0009.160829T1900Z-160830T0300Z/
BURNS BLM-VALE BLM-BAKER VALLEY-
300 PM MDT SUN AUG 28 2016 /200 PM PDT SUN AUG 28 2016/

...A RED FLAG WARNING IS IN EFFECT FROM 1 PM MDT /NOON PDT/ TO 9
PM MDT /8 PM PDT/ MONDAY FOR GUSTY WINDS, LOW RELATIVE HUMIDITY,
AND HIGH HAINES FOR THE BURNS BLM, VALE BLM, AND BAKER VALLEY -
WHICH ARE FIRE WEATHER ZONES 636, 637, AND 646...

THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A RED FLAG
WARNING FOR GUSTY WINDS, LOW RELATIVE HUMIDITY, AND HIGH HAINES
FROM FROM 1 PM MDT /NOON PDT/ TO 9 PM MDT /8 PM PDT/ MONDAY.

* WINDS...SOUTHWEST 10 TO 20 MPH, WITH GUSTS TO 30 MPH.

* RELATIVE HUMIDITY...LESS THAN 10 PERCENT.

* HAINES...6 ACROSS THE BURNS AND VALE BLM IN THE AFTERNOON.
           HAINES 6 ACROSS THE BAKER VALLEY AFTER 1600 PDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY.

&&

$$


W H
3 follow-up statements
661 
WWUS85 KBOI 291952
RFWBOI

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
152 PM MDT MON AUG 29 2016

.STRENGTHENING SOUTHWESTERLY FLOW ALOFT WILL CAUSE GUSTY
SOUTHWEST WINDS ACROSS EASTERN OREGON THOROUGH EARLY
EVENING...THEN DIMINISH...BUT WILL INCREASE ONCE AGAIN TUESDAY
AFTERNOON. ACROSS THE IDAHO ZONES...WINDS WILL INCREASE IN THE
AFTERNOON BECOMING GUSTY WITH LOW AFTERNOON RH VALUES. THE
AIRMASS REMAINS UNSTABLE WITH HAINES 6 VALUES ACROSS THE AREA
WITH THE MAIN EMPHASIS ACROSS IDAHOS WEST CENTRAL MOUNTAINS AND
BAKER VALLEY.

IDZ401>403-421-423-424-426-302130-
/O.NEW.KBOI.FW.W.0010.160830T2000Z-160831T0300Z/
WESTERN PAYETTE NATIONAL FOREST-EASTERN PAYETTE NATIONAL FOREST-
NORTHERN BOISE NATIONAL FOREST-
SOUTHERN BOISE NATIONAL FOREST/WESTERN SAWTOOTH NATIONAL FOREST-
OWYHEE MOUNTAINS-WESTERN TWIN FALLS BLM-SOUTHERN HIGHLANDS-
152 PM MDT MON AUG 29 2016

...RED FLAG WARNING IN EFFECT FROM 2 PM TO 9 PM MDT TUESDAY FOR
GUSTY WINDS AND LOW RH VALUES BUT IS ALSO IN EFFECT FOR HIGH
HAINES INDICIES ACROSS THE WEST CENTRAL MOUNTAINS...

THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 2 PM TO 9 PM MDT TUESDAY. 

* WINDS...GUSTS TO 30 MPH IN THE AFTERNOON.

* RELATIVE HUMIDITY...LESS THAN 15 PERCENT. 

* HAINES...HIGH HAINES 6 VALUES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY.

&&

$$

ORZ636-637-646-302130-
/O.EXT.KBOI.FW.W.0009.000000T0000Z-160831T0300Z/
BURNS BLM-VALE BLM-BAKER VALLEY-
152 PM MDT MON AUG 29 2016 /1252 PM PDT MON AUG 29 2016/

...RED FLAG WARNING NOW IN EFFECT UNTIL 9 PM MDT /8 PM PDT/
TUESDAY FOR GUSTY WINDS... LOW RELATIVE HUMIDITY... AND HIGH
HAINES FOR THE BURNS BLM... VALE BLM... AND BAKER VALLEY - WHICH
ARE FIRE WEATHER ZONES 636... 637... AND 646...

* WINDS...SOUTHWEST 10 TO 20 MPH... WITH GUSTS TO 30 MPH. WINDS
  WILL DECREASE OVERNIGHT BUT ONLY INCREASE ONCE AGAIN IN THE
  AFTERNOON.

* RELATIVE HUMIDITY...LESS THAN 10 PERCENT.

* HAINES...6 THROUGH THE PERIOD. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY.

&&

$$


W H
854 
WWUS85 KBOI 302005
RFWBOI

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
205 PM MDT TUE AUG 30 2016


ORZ636-637-646-310300-
/O.CON.KBOI.FW.W.0009.000000T0000Z-160831T0300Z/
BURNS BLM-VALE BLM-BAKER VALLEY-
205 PM MDT TUE AUG 30 2016 /105 PM PDT TUE AUG 30 2016/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT /8 PM PDT/
THIS EVENING FOR GUSTY WINDS... LOW RELATIVE HUMIDITY... AND HIGH
HAINES FOR THE BURNS BLM... VALE BLM... AND BAKER VALLEY - WHICH
ARE FIRE WEATHER ZONES 636... 637... AND 646...

* WINDS...WINDS WILL BE ON THE INCREASE ESPECIALLY ONCE THE CLOUD
  COVER BEGINS TO CLEAR FROM THE SOUTH AND WEST. SOUTHWEST 10 TO
  20 MPH... WITH GUSTS TO 30 MPH.

* RELATIVE HUMIDITY...LESS THAN 10 PERCENT.

* HAINES...6 THROUGH THE PERIOD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY.

&&

$$

IDZ401>403-421-423-424-426-310300-
/O.CON.KBOI.FW.W.0010.000000T0000Z-160831T0300Z/
WESTERN PAYETTE NATIONAL FOREST-EASTERN PAYETTE NATIONAL FOREST-
NORTHERN BOISE NATIONAL FOREST-
SOUTHERN BOISE NATIONAL FOREST/WESTERN SAWTOOTH NATIONAL FOREST-
OWYHEE MOUNTAINS-WESTERN TWIN FALLS BLM-SOUTHERN HIGHLANDS-
205 PM MDT TUE AUG 30 2016

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING
FOR GUSTY WINDS AND LOW RH VALUES BUT IS ALSO IN EFFECT FOR HIGH
HAINES INDICIES ACROSS THE WEST CENTRAL MOUNTAINS...

* WINDS...WINDS WILL BE ON THE INCREASE AS THE CLOUD COVER BEGINS
  TO CLEAR FROM THE SOUTH AND WEST. EXPECT GUSTS TO 30 MPH IN THE
  AFTERNOON.

* RELATIVE HUMIDITY...LESS THAN 15 PERCENT.

* HAINES...HIGH HAINES 6 VALUES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY.

&&

$$


W H
346 
WWUS85 KBOI 310254
RFWBOI

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
854 PM MDT TUE AUG 30 2016

...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT / 8 PM PDT...


ORZ636-637-646-310400-
/O.EXP.KBOI.FW.W.0009.000000T0000Z-160831T0300Z/
BURNS BLM-VALE BLM-BAKER VALLEY-
854 PM MDT TUE AUG 30 2016 /754 PM PDT TUE AUG 30 2016/

...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT /8 PM PDT/ THIS
EVENING FOR...GUSTY WINDS AND LOW RELATIVE HUMIDITIES AND HIGH
HAINES FOR BURNS BLM...VALE BLM AND BAKER VALLEY...WHICH ARE FIRE
WEATHER ZONES 636...637 AND 646...

WINDS WILL DECREASE NOW THAT THE SUN HAS SET AND FIRE DANGER WILL
SLOWLY LESSEN. THEREFORE THE RED FLAG WARNING WILL BE ALLOWED TO
EXPIRE ON SCHEDULE.

$$

IDZ401>403-421-423-424-426-310400-
/O.EXP.KBOI.FW.W.0010.000000T0000Z-160831T0300Z/
WESTERN PAYETTE NATIONAL FOREST-EASTERN PAYETTE NATIONAL FOREST-
NORTHERN BOISE NATIONAL FOREST-
SOUTHERN BOISE NATIONAL FOREST/WESTERN SAWTOOTH NATIONAL FOREST-
OWYHEE MOUNTAINS-WESTERN TWIN FALLS BLM-SOUTHERN HIGHLANDS-
854 PM MDT TUE AUG 30 2016

...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING FOR...
GUSTY WINDS AND LOW RELATIVE HUMIDITIES AND HIGH HAINES FOR
WESTERN PAYETTE NATIONAL FOREST...EASTERN PAYETTE NATIONAL
FOREST...NORTHERN BOISE NATIONAL FOREST...SOUTHERN BOISE NATIONAL
FOREST/WESTERN SAWTOOTH NATIONAL FOREST...OWYHEE MOUNTAINS...
WESTERN TWIN FALLS BLM AND SOUTHERN HIGHLANDS...WHICH ARE FIRE
WEATHER ZONES 401...402...403...421...423...424 AND 426...

WINDS WILL DECREASE NOW THAT THE SUN HAS SET AND FIRE DANGER WILL
SLOWLY LESSEN. THEREFORE THE RED FLAG WARNING WILL BE ALLOWED TO
EXPIRE ON SCHEDULE.

$$


W H

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boise, ID wrote its last area forecast discussion before this red flag warning went out at Aug 28, 1:30 PM PDT, 30 minutes earlier.

Area forecast discussion, Aug 28, 1:30 PM PDT, 30 minutes before
Area Forecast Discussion
National Weather Service Boise ID
230 PM MDT SUN AUG 28 2016

.SHORT TERM...No significant forecast changes through Monday, but
Tuesday now looks as hot as Monday even under increasing clouds.
About 5 degrees warmer Monday as flow aloft backs from westerly to
southwesterly.  Upper trough in the northeast Pacific will rotate a
short wave trough through eastern Oregon Tuesday with a slight
chance of thunderstorms there and also in the central Idaho
mountains Tuesday afternoon.  Moderate southwesterly winds in
eastern Oregon Monday afternoon, and again in southern Harney and
Malheur Counties Tuesday afternoon.  Continued smoky near the Rail
fire in Baker County, the Pioneer fire near Lowman, ID, and the
Rough fire northeast of the Pioneer fire.

.LONG TERM...Tuesday night through Sunday...An upper level trough
sitting off the British Columbia coast will slowly track its way
southeast during this time period. Southwest winds out ahead will
help keep temperatures slightly above normal, but by Thursday
temperatures are forecast to start dropping once more. Unsettled
pattern persists for the rest of the period, but models are trending
this low to stay farther north which will limit the showers and
afternoon thunderstorms to farther north than previously expected.
By Sunday another trough starts to make its way southward keeping
temperatures below normal and chances of showers and afternoon
thunderstorms.

&&

.AVIATION...VFR with areas of MVFR/IFR conditions in and around
wildfires. Increased mid-upper level clouds moving in this
afternoon. Surface winds, variable 10 kts or less. Winds aloft to
10k feet MSL, west-southwest 10-15 kts, then 15-30 kts Monday
morning.

&&

.BOI WATCHES/WARNINGS/ADVISORIES...
ID...None.
OR...None.

&&

www.weather.gov/Boise
www.facebook.com/NWSBoise
www.twitter.com/NWSBoise

SHORT TERM...LC
LONG TERM....JC
AVIATION.....JC

Nearby

Red Flag Warnings in Oregon, 2016Every red flag warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.